MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015130
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Based on the product analysis completed on 4/12/2018, this event now meets the criteria for medical device reporting (mdr).(b)(4).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)) the product lot number was not reported; udi: lot number unknown; (b)(4).(b)(6).Complaint conclusion: as reported by a healthcare professional, the enpower detachment control box (dcb) test lamp was not on with the use of the 1.5mm x 1cm deltaplush thermo-mechanical detachable coil system (dcs) (cpl10015130/unknown lot).It is not known how the procedure was completed or if there was any patient injury.No further information was provided.The 1.5mm x 1cm deltaplush coil was returned for analysis.The embolic coil was exposed on the proximal side of the resheathing tool, stretched, and tangled around the device positioning unit (dpu).The embolic coil was gently untangled from the dpu.There was blood in the translucent introducer sheath.The dpu core wire was kinked at the strain relief.There were bends in the dpu core wire approximately 14 cm, 21 cm, 39 cm, 41 cm, 60 cm, 70 cm, 136 cm, 140 cm, 152 cm, and 153 cm from the proximal end.The ball tip was intact.The embolic coil passed into the resheathing tool and out through the notch, enclosed in the translucent introducer sheath.The embolic coil was stretched and protruding from the skive of the translucent introducer sheath proximal to the resheathing tool.The v-notch of the resheathing tool was undamaged.The articulating joint was intact; the resistance heating (rh) coil had not heated.Resistance of the device was measured with multimeter 70042-04d.Resistance measured within the specification range.The device was connected to lab detachment control box (b)(4) with lab enpower connecting cable c10702 and the power was turned on.The system ready light illuminated.The lot number of the device is unknown.Without the lot number, manufacturing information cannot be reviewed.The complaint that there was a system fault at the pre-deployment test was not confirmed.The device measured within specification for resistance, and when it was connected to a lab dcb the system ready light illuminated.The rh coil had not heated.The circumstances surrounding the reported event are unknown, and the dcb and connecting cable used during the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be determined.The embolic coil passed into the resheathing tool and out through the opening with the translucent introducer sheath.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.While it cannot be determined from the condition of the returned device or the event description, the embolic coil has been unsheathed, and the exposed portion of embolic coil has been stretched and tangled.Stretching occurs when excessive retraction force is applied to the device while it is constrained from moving.In this instance, the evidence suggests that retraction pressure was applied to the device after it had passed through the resheathing tool and protruded through the skive of the translucent introducer sheath.With review of the product analysis, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors addressed in the instructions for use related to the unsheathing/advancement process may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the enpower detachment control box (dcb) test lamp was not on with the use of the 1.5mm x 1cm deltaplush thermo-mechanical detachable coil system (dcs) (cpl10015130/unknown lot).It is not known how the procedure was completed or if there was any patient injury.No further information was provided.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X1
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7438605
Report Number3008114965-2018-00600
Device Sequence Number11097761
Product Code HCG
UDI-Device Identifier00878528008163
UDI-Public00878528008163
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCPL10015130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1